Skip to Main content Skip to Navigation
Journal articles

Designing proliferating cell population models with functional targets for control by anti-cancer drugs

Frédérique Billy 1 Jean Clairambault 1, *
* Corresponding author
1 BANG - Nonlinear Analysis for Biology and Geophysical flows
LJLL - Laboratoire Jacques-Louis Lions, Inria Paris-Rocquencourt
Abstract : We review the main types of mathematical models that have been designed to represent and predict the evolution of a cell population under the action of anti-cancer drugs that are in use in the clinic, with effects on healthy and cancer tissue growth, which from a cell functional point of view are classically divided between "proliferation, death and differentiation". We focus here on the choices of the drug targets in these models, aiming at showing that they must be linked in each case to a given therapeutic application. We recall some analytical results that have been obtained in using models of proliferation in cell populations with control in recent years. We present some simulations performed when no theoretical result is available and we state some open problems. In view of clinical applications, we propose possible ways to design optimal therapeutic strategies by using combinations of drugs, cytotoxic, cytostatic, or redifferentiating agents, depending on the type of cancer considered, acting on different targets at the level of cell populations.
Complete list of metadatas

Cited literature [103 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00726195
Contributor : Frédérique Billy <>
Submitted on : Thursday, October 18, 2012 - 2:58:40 PM
Last modification on : Friday, March 27, 2020 - 3:48:39 AM
Document(s) archivé(s) le : Saturday, January 19, 2013 - 3:38:12 AM

File

FBJC4AElANEW.pdf
Files produced by the author(s)

Identifiers

Citation

Frédérique Billy, Jean Clairambault. Designing proliferating cell population models with functional targets for control by anti-cancer drugs. Discrete and Continuous Dynamical Systems - Series B, American Institute of Mathematical Sciences, 2013, 18 (4), pp.865 - 889. ⟨10.3934/dcdsb.2013.18.865⟩. ⟨hal-00726195v3⟩

Share

Metrics

Record views

846

Files downloads

579